MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

B. BRAUN MEDICAL INC. EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 470195
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device involved has not been received for evaluation, and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: blood backed up in an iv line.When the line was flushed, it leaked from one of the ports of the extension set.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Six extension sets were received and visually evaluated and all passed internal specification.The sets were then subjected to a leak testing to replicate the event which the defect was reported by sticking caresite piston silt inside of the caresite y-body using a syringe and three out of the six sets had the defect present.The defect was present in 3 of the 6 sets returned.While we are unable to confirm the root cause of the reported incident, incidents of cracked/leaking valves can be caused by several factors, including but not limited to the product being subjected to aggressive solvents/drugs, excessive mechanical stresses (over-tightening), or other various unforeseen circumstances during the clinical application.Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.  we will maintain this report for further references and continue to monitor other reports for similar occurrences.  if any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown 18109
MDR Report Key10843830
Report Number2523676-2020-00326
Device Sequence Number3501124
Product Code FPA
UDI-Device Identifier04046964823428
UDI-Public04046964823428
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K153293
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number470195
Device Catalogue Number470195
Device Lot Number0061709714
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer11/03/2020
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1